Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Aug 16, 2021, 12:06 AM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 12:06 AM CDT (05:06 UTC)
- Expired
- Aug 16, 2021, 12:30 AM CDT
- In force
- 24 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 112 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
207
WWCA82 TJSJ 160506
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
106 AM AST Mon Aug 16 2021
PRZ009>011-160530-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
106 AM AST Mon Aug 16 2021
...Strong thunderstorms over Cabo Rojo and Hormigueros...
At 103 AM AST, Doppler radar was tracking thunderstorms over Cabo
Rojo, moving northwest.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Municipalities across southwest Puerto Rico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1800 6696 1797 6707 1795 6712 1796 6719
1799 6721 1801 6716 1804 6721 1807 6718
1809 6720 1813 6717 1814 6719 1816 6718
1820 6715 1828 6719 1832 6709
TIME...MOT...LOC 0503Z 154DEG 26KT 1810 6715
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
OMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Aug 15, 7:46 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 15, 7:46 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
846 PM AST Sun Aug 15 2021
.UPDATE...Departing Tropical Depresion Grace will continue to
result in rain bands, gusty winds, and hazardous seas across
portions of the local islands overnight. Weather conditions
are expected to slowly improve on Monday.
&&
.AVIATION...Brief MVFR conds in SHRA will remain possible at
PR and USVI TAF sites as departing Tropical Depresion Grace
continues to move away. ESE winds 10 to 15 knots with higher
gust overnight.
&&
.MARINE...Departing Tropical Depresion Grace will continue to
result in rain bands, gusty winds, and hazardous seas continue
across portions of the southern and western waters of Puerto Rico
overnight. Marine conditions are expected to slowly improve
overnight into Monday.
&&
.PREV DISCUSSION... /issued 535 PM AST Sun Aug 15 2021/
SYNOPSIS...Tropical Depression Grace will continue to result in
periods of shower and thunderstorm activity across the area through
at least the overnight hours with flooding and mudslides remaining
a threat. Weather conditions gradually improve on Monday as the
storm pulls away and a drier air mass moves. Thereafter, fair
weather conditions will prevail through at least mid-week.
SHORT TERM...Tonight through Tuesday...
All tropical storm warnings have been discontinued across the both
Puerto Rico and the USVI as winds associated with now Tropical
Depression Grace are expected to remain below tropical storm
strength. Even though the wind threat associated with the storm
has diminished, the rainfall threat continues. Periods of shower
and thunderstorm activity will continue to affect the area through
the overnight. The heaviest and most persistent rainfall activity
is expected to be concentrated across eastern and southern Puerto
Rico. The USVI will continue to observe some rainfall activity
overnight, however, not as heavy and persistent as what is
expected across Puerto Rico. Given that it has rained persistently
across eastern Puerto Rico through most of the day and the
streamflow level across rivers and streams are elevated and soils
are saturated, any persistent heavy rains could result in
flooding issues as well as mudslides. Flash Flood Watch will
remain in effect through Monday Afternoon.
Monday will be a transition day as drier air will gradually be
moving in. Showers and isolated thunderstorm activity may
continue to affect the southern and western areas of Puerto Rico
through the early to mid-morning hours with eastern Puerto Rico
and the USVI seeing drier conditions with limited rainfall
activity. For tomorrow afternoon, if there is enough sunshine over
western Puerto Rico some shower activity due to local and diurnal
effects may develop.
For Tuesday, fair weather conditions are expected across the local
area as a much drier than normal airmass with Precipitable water
values between 1.1 and 1.3 inches moves in. Therefore, most areas
should remain mostly dry, with the possibility of some limited
afternoon convection across western Puerto Rico. Hazy skies due to
suspended Saharan Dust particulates are also expected.
LONG TERM...Wednesday through Monday...
PREV DISCUSSION... /issued 553 AM AST Sun Aug 15 2021/
Long term forecast is still on track. A mid to upper level ridge
will prevail throughout much of the forecast cycle with some
weakening anticipated Thu-Sat. At lower levels a broad surface high
pressure across the central Atlantic will yield moderate easterly
winds. The latest guidance continues to show precipitable water
values below the normal range (1.75 inches) most of the time.
Therefore, expect a typical weather pattern with shower and thunder
development limited to west areas of Puerto Rico each day. However,
passing showers across eastern coastal areas cant be ruled out.
Daytime high temperatures will be in the mid 80s to near 90 for
coastal areas, and in the mid 70s to near 80 for higher elevations.
AVIATION...MVFR/IFR conditions are possible across the local terminals
tonight due to low CIGs and +SHRA/TSRA from TD Grace. The RA/TSRA will
continue to affect the local terminal sites through around 16/04Z
for the USVI terminals, and through around 16/08Z for the PR
terminals. Winds will be up to 20KT kts with a few gusts through
16/08Z. CIGs could be between FL015-020 due to the cloudiness
associated with TD Grace. Wx is expected to be mainly VFR after
16/10Z.
MARINE...Hazardous marine conditions due to seas of up to 7 feet
and winds of up to 30 knots will continue to affect most of the
local waters through early Monday morning as Tropical Depression
Grace continues to gradually move westward across the local
Caribbean waters. Therefore, Small Craft Advisories will be in
effect. Marine conditions are expected to improve to below Small
Craft Advisory conditions during the day on Monday, however,
choppy seas will continue with seas of up to 6 feet expected. As a
result, small craft operators should exercise caution. For
beachgoers, a moderate risk of rip currents is expected across
most of the local beaches for Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 83 79 89 / 90 60 40 20
STT 78 84 78 86 / 90 70 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 AM AST Monday for Central Interior-
Culebra-Mayaguez and Vicinity-North Central-Northeast-
Northwest-Ponce and Vicinity-San Juan and Vicinity-
Southeast-Southwest-Vieques-Western Interior.
Flash Flood Watch through Monday afternoon for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...High Rip Current Risk until 6 AM AST Monday for St Croix-
St.Thomas...St. John...and Adjacent Islands.
Flash Flood Watch through Monday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 2 AM AST Monday for Caribbean Waters
of Puerto Rico from 10 NM to 17N-Coastal Waters of
Northwestern Puerto Rico out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of
Southwestern Puerto Rico out 10 NM-Mona Passage Southward
to 17N.
Small Craft Advisory until 8 AM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...99
LONG TERM....99
PUBLIC DESK...99Hazardous weather outlook, Aug 15, 5:34 PM CDT, 6 hours 32 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 618 PM AST domingo 15 de agosto de 2021 AMZ710>745-PRZ001>013-162230- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 618 PM AST domingo 15 de agosto de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Esta noche .Tronadas...Existe el potencial de tronadas aisladas con lluvia fuertes y vientos en rafagas esta noche, particularmente para el sur y este de Puerto Rico. .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de riachuelos, al igual que areas con inundaciones repentinas y deslizamientos de tierra cerca de areas con terreno empinado. .Vientos...Se esperan vientos sostenidos entre 25 y 35 mph (22 a 30 nudos) con rafagas mas fuertes, principalmente a traves de sectores de las aguas del Caribe y el Pasaje de Mona, al igual que sectores del suroeste de Puerto Rico. En el resto del area, se esperan vientos sostenidos de hasta 20 a 25 mph (17 a 22 nudos) con rafagas mas fuertes. .Oleaje...Se espera oleaje peligroso entre 6 y 8 pies a traves de las mayoria de las aguas locales. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas a traves de la mayoria de las playas locales de las islas. .Dias dos hasta el siete...lunes a sabado Actividad de aguaceros y tronadas aisladas temprano en la manana, particularmente a traves de sectores del sur y oeste de Puerto Rico, pudiera resultar en areas de inundaciones urbanas y de riachuelos el lunes. Se espera un riesgo moderado de corrientes marinas a traves de la mayoria de las playas locales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-162230- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 618 PM AST domingo 15 de agosto de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Esta noche. .Tronadas...Existe el potencial de tronadas aisladas con lluvia fuertes y vientos en rafagas esta noche a traves de las Islas Virgenes Americanas. .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de cunetas, al igual que areas con inundaciones repentinas. .Vientos...Se esperan vientos sostenidos de hasta 20 a 25 mph (17 a 22 nudos) con rafagas mas fuertes a traves del area. .Oleaje...Se espera oleaje peligroso entre 6 y 8 pies a traves de las mayoria de las aguas locales. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas a traves de la mayoria de las playas locales de las islas. .Dias dos hasta el siete...domingo a viernes Se espera un riesgo moderado de corrientes marinas a traves de la mayoria de las playas locales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Aug 16, 12:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
106 AM AST Mon Aug 16 2021
PRZ009>011-160530-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
106 AM AST Mon Aug 16 2021
...Strong thunderstorms over Cabo Rojo and Hormigueros...
At 103 AM AST, Doppler radar was tracking thunderstorms over Cabo
Rojo, moving northwest.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Municipalities across southwest Puerto Rico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1800 6696 1797 6707 1795 6712 1796 6719
1799 6721 1801 6716 1804 6721 1807 6718
1809 6720 1813 6717 1814 6719 1816 6718
1820 6715 1828 6719 1832 6709
TIME...MOT...LOC 0503Z 154DEG 26KT 1810 6715
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
OMSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 11:11 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Aug 16, 12:19 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 16, 3:46 PM CDT | Areal Flood Advisory | JSJ | 62 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.